Alert archive / New Jersey / River Flood Warnings in 2010
River Flood Warning 9, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this river flood warning at Feb 24, 2010, 8:40 AM EST for Burlington County, New Jersey. It took effect at Feb 24, 2010, 11:00 AM EST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2010, 8:40 AM EST (13:40 UTC)
- In effect from
- Feb 24, 2010, 11:00 AM EST
- Expired
- Feb 27, 2010, 6:07 PM EST
- In force
- 3 days
- Issued by
- NWS Philadelphia/Mount Holly
- Flood severity
- Minor
County Burlington County, NJ
The radar
The Philadelphia radar (KDIX), 23 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Branch Rancocas Creek at Pemberton (PEBN4). The gauge peaked at 2.66 ft at Feb 25, 2010, 2:00 AM EST.
- Action stage
- 2.3 ft
- Minor stage
- 2.5 ft
- Moderate stage
- 3.5 ft
- Major stage
- 4.2 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
284
WGUS41 KPHI 241340
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
840 AM EST WED FEB 24 2010
...THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NEW JERSEY...
NORTH BRANCH RANCOCAS CREEK AT PEMBERTON AFFECTING BURLINGTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE
WATER MAY BE DEEPER THAN YOU THINK.
&&
NJC005-241940-
/O.NEW.KPHI.FL.W.0009.100224T1600Z-000000T0000Z/
/PEBN4.1.ER.100224T1600Z.100225T0600Z.000000T0000Z.NO/
840 AM EST WED FEB 24 2010
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR
THE NORTH BRANCH RANCOCAS CREEK AT PEMBERTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 AM WEDNESDAY THE STAGE WAS 2.4 FEET.
* FLOOD STAGE IS 2.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO
RISE TO NEAR 2.6 FEET BY EARLY FRIDAY MORNING.
* IMPACT...AT 2.5 FEET...SOME MINOR FLOODING BEGINS IN EASTAMPTON
$$
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
RANCOCAS CREEK
PEMBERTON 2.5 2.44 WED 8 AM 2.6 THU 1 AM
&&11 follow-up statements
920
WGUS81 KPHI 241836
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
136 PM EST WED FEB 24 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW JERSEY..
NORTH BRANCH RANCOCAS CREEK AT PEMBERTON AFFECTING BURLINGTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE
WATER MAY BE DEEPER THAN YOU THINK.
&&
NJC005-250436-
/O.CON.KPHI.FL.W.0009.000000T0000Z-000000T0000Z/
/PEBN4.1.ER.100224T1600Z.100226T0000Z.000000T0000Z.NO/
136 PM EST WED FEB 24 2010
THE FLOOD WARNING CONTINUES FOR
THE NORTH BRANCH RANCOCAS CREEK AT PEMBERTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:00 PM WEDNESDAY THE STAGE WAS 2.5 FEET.
* FLOOD STAGE IS 2.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 2.8 FEET BY LATE
TOMORROW EVENING THEN BEGIN FALLING.
* IMPACT...AT 2.5 FEET...SOME MINOR FLOODING BEGINS IN EASTAMPTON
$$
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
RANCOCAS CREEK
PEMBERTON 2.5 2.54 WED 1 PM 2.8 THU 7 PM
&&
KRUZDLO121
WGUS81 KPHI 250135
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
835 PM EST WED FEB 24 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW JERSEY..
NORTH BRANCH RANCOCAS CREEK AT PEMBERTON AFFECTING BURLINGTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE
WATER MAY BE DEEPER THAN YOU THINK.
&&
NJC005-251135-
/O.CON.KPHI.FL.W.0009.000000T0000Z-000000T0000Z/
/PEBN4.1.ER.100224T1600Z.100225T2300Z.000000T0000Z.NO/
835 PM EST WED FEB 24 2010
THE FLOOD WARNING CONTINUES FOR
THE NORTH BRANCH RANCOCAS CREEK AT PEMBERTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 PM WEDNESDAY THE STAGE WAS 2.6 FEET.
* FLOOD STAGE IS 2.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 2.8 FEET BY THURSDAY
EVENING THEN BEGIN FALLING.
* IMPACT...AT 2.5 FEET...SOME MINOR FLOODING BEGINS IN EASTAMPTON
$$
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
RANCOCAS CREEK
PEMBERTON 2.5 2.63 WED 8 PM 2.8 THU 6 PM
&&961
WGUS81 KPHI 251113
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
613 AM EST THU FEB 25 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW JERSEY..
NORTH BRANCH RANCOCAS CREEK AT PEMBERTON AFFECTING BURLINGTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE
WATER MAY BE DEEPER THAN YOU THINK.
&&
NJC005-252113-
/O.CON.KPHI.FL.W.0009.000000T0000Z-000000T0000Z/
/PEBN4.1.ER.100224T1600Z.100225T2300Z.000000T0000Z.NO/
613 AM EST THU FEB 25 2010
THE FLOOD WARNING CONTINUES FOR
THE NORTH BRANCH RANCOCAS CREEK AT PEMBERTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 AM THURSDAY THE STAGE WAS 2.66 FEET AND SLOWLY RISING.
* FLOOD STAGE IS 2.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 2.8 FEET BY THIS
EVENING THEN BEGIN FALLING.
* IMPACT...AT 2.5 FEET...SOME MINOR FLOODING BEGINS IN EASTAMPTON
$$
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
RANCOCAS CREEK
PEMBERTON 2.5 2.66 THU 6 AM 2.8 THU 6 PM
&&566
WGUS81 KPHI 252041
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
341 PM EST THU FEB 25 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW JERSEY..
NORTH BRANCH RANCOCAS CREEK AT PEMBERTON AFFECTING BURLINGTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE
WATER MAY BE DEEPER THAN YOU THINK.
&&
NJC005-260641-
/O.CON.KPHI.FL.W.0009.000000T0000Z-000000T0000Z/
/PEBN4.1.ER.100224T1600Z.100225T2015Z.000000T0000Z.NO/
341 PM EST THU FEB 25 2010
THE FLOOD WARNING CONTINUES FOR
THE NORTH BRANCH RANCOCAS CREEK AT PEMBERTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:15 PM THURSDAY THE STAGE WAS 2.7 FEET.
* FLOOD STAGE IS 2.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEAR 2.6 FEET.
* IMPACT...AT 2.5 FEET...SOME MINOR FLOODING BEGINS IN EASTAMPTON
$$
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
RANCOCAS CREEK
PEMBERTON 2.5 2.66 THU 3 PM 2.6 THU 7 PM
&&541
WGUS81 KPHI 260238
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
938 PM EST THU FEB 25 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW JERSEY..
NORTH BRANCH RANCOCAS CREEK AT PEMBERTON AFFECTING BURLINGTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE
WATER MAY BE DEEPER THAN YOU THINK.
&&
NJC005-261238-
/O.CON.KPHI.FL.W.0009.000000T0000Z-000000T0000Z/
/PEBN4.1.ER.100224T1600Z.100225T2015Z.000000T0000Z.NO/
938 PM EST THU FEB 25 2010
THE FLOOD WARNING CONTINUES FOR
THE NORTH BRANCH RANCOCAS CREEK AT PEMBERTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 PM THURSDAY THE STAGE WAS 2.7 FEET.
* FLOOD STAGE IS 2.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEAR 2.7 FEET.
* IMPACT...AT 2.5 FEET...SOME MINOR FLOODING BEGINS IN EASTAMPTON
$$
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
RANCOCAS CREEK
PEMBERTON 2.5 2.65 THU 9 PM 2.7 FRI 1 AM
&&759
WGUS81 KPHI 261225
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
725 AM EST FRI FEB 26 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW JERSEY..
NORTH BRANCH RANCOCAS CREEK AT PEMBERTON AFFECTING BURLINGTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE
WATER MAY BE DEEPER THAN YOU THINK.
&&
NJC005-262225-
/O.CON.KPHI.FL.W.0009.000000T0000Z-000000T0000Z/
/PEBN4.1.ER.100224T1600Z.100225T2015Z.000000T0000Z.NO/
725 AM EST FRI FEB 26 2010
THE FLOOD WARNING CONTINUES FOR
THE NORTH BRANCH RANCOCAS CREEK AT PEMBERTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM FRIDAY THE STAGE WAS 2.6 FEET.
* FLOOD STAGE IS 2.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEAR 2.6 FEET.
* IMPACT...AT 2.5 FEET...SOME MINOR FLOODING BEGINS IN EASTAMPTON
$$
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
RANCOCAS CREEK
PEMBERTON 2.5 2.61 FRI 7 AM 2.6 FRI 1 PM
&&409
WGUS81 KPHI 262142
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
442 PM EST FRI FEB 26 2010
...THE FLOOD WARNING CONTINUES FOR THE NORTH BRANCH RANCOCAS CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY
BE DEEPER THAN YOU THINK IT IS.
&&
NJC005-270742-
/O.EXT.KPHI.FL.W.0009.000000T0000Z-100228T1200Z/
/PEBN4.1.ER.100224T1600Z.100225T2015Z.100228T0600Z.NO/
442 PM EST FRI FEB 26 2010
THE FLOOD WARNING CONTINUES FOR
THE NORTH BRANCH RANCOCAS CREEK AT PEMBERTON.
* UNTIL SUNDAY MORNING OR UNTIL THE WARNING IS CANCELLED.
* AT 4:00 PM FRIDAY THE STAGE WAS 2.59 FEET AND FALLING SLOWLY.
* FLOOD STAGE IS 2.5 FEET.
* MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
* IMPACT...AT 2.5 FEET, MINOR FLOODING OCCURS IN EASTAMPTON.
$$
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
RANCOCAS CREEK
PEMBERTON 2.5 2.59 FRI 400 PM CRESTED
&&
IOVINO814
WGUS81 KPHI 270132
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
832 PM EST FRI FEB 26 2010
...THE FLOOD WARNING CONTINUES FOR THE NORTH BRANCH RANCOCAS CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS.
&&
NJC005-271132-
/O.CON.KPHI.FL.W.0009.000000T0000Z-100228T1200Z/
/PEBN4.1.ER.100224T1600Z.100225T2015Z.100228T0600Z.NO/
832 PM EST FRI FEB 26 2010
THE FLOOD WARNING CONTINUES FOR
THE NORTH BRANCH RANCOCAS CREEK AT PEMBERTON.
* UNTIL SUNDAY MORNING OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 PM FRIDAY THE STAGE WAS 2.58 FEET AND FALLING SLOWLY.
* FLOOD STAGE IS 2.5 FEET.
* MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
* IMPACT...AT 2.5 FEET...MINOR FLOODING OCCURS IN EASTAMPTON.
$$
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
RANCOCAS CREEK
PEMBERTON 2.5 2.58 FRI 8 PM CRESTED
&&
IOVINO934
WGUS81 KPHI 271041
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
541 AM EST SAT FEB 27 2010
...THE FLOOD WARNING CONTINUES FOR THE NORTH BRANCH RANCOCAS CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE
WATER MAY BE DEEPER THAN YOU THINK.
&&
NJC005-272041-
/O.CON.KPHI.FL.W.0009.000000T0000Z-100228T1200Z/
/PEBN4.1.ER.100224T1600Z.100225T2015Z.100228T0600Z.NO/
541 AM EST SAT FEB 27 2010
THE FLOOD WARNING CONTINUES FOR
THE NORTH BRANCH RANCOCAS CREEK AT PEMBERTON.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:15 AM SATURDAY THE STAGE WAS 2.56 FEET AND SLOWLY FALLING.
* FLOOD STAGE IS 2.5 FEET.
* MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
* IMPACT...AT 2.5 FEET...SOME MINOR FLOODING BEGINS IN EASTAMPTON
$$
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
RANCOCAS CREEK
PEMBERTON 2.5 2.56 SAT 5 AM CRESTED AND FALLING
&&
NIERENBERG444
WGUS81 KPHI 271912
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
212 PM EST SAT FEB 27 2010
...THE FLOOD WARNING CONTINUES FOR THE NORTH BRANCH RANCOCAS CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS.
&&
NJC005-280512-
/O.CON.KPHI.FL.W.0009.000000T0000Z-100228T1200Z/
/PEBN4.1.ER.100224T1600Z.100225T2015Z.100228T0600Z.NO/
212 PM EST SAT FEB 27 2010
THE FLOOD WARNING CONTINUES FOR
THE NORTH BRANCH RANCOCAS CREEK AT PEMBERTON.
* UNTIL SUNDAY MORNING OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 PM, THE STAGE WAS 2.50 FEET AND FALLING SLOWLY.
* FLOOD STAGE IS 2.5 FEET.
* MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
* FORECAST...THE RIVER LEVEL WILL REMAIN NEAR FLOOD STAGE INTO
TONIGHT.
* IMPACT...AT 2.5 FEET, MINOR FLOODING OCCURS IN EASTAMPTON.
$$
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
RANCOCAS CREEK
PEMBERTON 2.5 2.50 SAT 2:00 PM CRESTED
&&
IOVINO681
WGUS81 KPHI 272307
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
607 PM EST SAT FEB 27 2010
...THE FLOOD WARNING IS CANCELLED FOR THE NORTH BRANCH RANCOCAS
CREEK...
&&
NJC005-272337-
/O.CAN.KPHI.FL.W.0009.000000T0000Z-100228T1200Z/
/PEBN4.1.ER.100224T1600Z.100225T2015Z.100227T2030Z.NO/
607 PM EST SAT FEB 27 2010
* AT 6:00 PM, THE STAGE WAS 2.48 FEET AND FALLING.
* FLOOD STAGE IS 2.5 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
$$
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
RANCOCAS CREEK
PEMBERTON 2.5 2.48 SAT 600 PM CRESTED
&&
IOVINOWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this river flood warning went out at Feb 24, 6:41 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 24, 6:41 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
641 AM EST WED FEB 24 2010
.SYNOPSIS...
LOW PRESSURE OFF THE NEW JERSEY COAST WILL MOVE NORTHWARD INTO
SOUTHERN NEW ENGLAND TONIGHT AND THEN WEAKEN. ANOTHER LOW IS
EXPECTED TO DEVELOP OFF THE SOUTHEASTERN CONUS COAST TODAY AND THEN
INTENSIFY AS IT LIFTS TO SOUTHERN NEW ENGLAND AND STALL BY
THURSDAY NIGHT AND INTO FRIDAY. THE LOW SHOULD WEAKEN AS IT DRIFTS
TO THE NORTH OVER THE WEEKEND. HIGH PRESSURE WILL TRY TO NOSE INTO
OUR REGION FROM THE WEST FOR THE EARLY PART OF THE NEW WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST RADAR IMAGERY SHOWS PRECIP WINDING DOWN ACRS THE REGION.
THE BALANCE OF TODAY LOOKS TO BE MAINLY DRY AND THE BEST DAY OF
THE NEXT SEVERAL, AS WE WILL BE BETWEEN SYSTEMS. THERE WILL LIKELY
BE SOME LINGERING PREIP FOR A FEW HOURS OVER THE NRN ZONES. CURRENT
THINKING IS WE WILL BE MAINLY DRY, AS A CSTL LOW MOVES NWD. THERE
SHOULD STILL BE ABUNDANT CLOUD COVER AND TEMPS WILL APPROACH
NORMAL BUT WILL LIKELY COME UP A BIT SHORT.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
TEN WEEKS AGO, I WAS SITTING AT THIS VERY POSITION AS I WATCHED,
IN DISBELIEF, THE DEVELOPMENT OF THE FIRST SNOWSTORM TO HIT THE
REGION IN DECEMBER. SEVERAL WEEKS AGO, I ALSO WATCHED THE OTHER
TWO SNOWSTORMS DEVELOP AND IMPACT THE REGION. AFTER THE VERY LONG
AND RECORD BREAKING WINTER, I GET TO WATCH YET ANOTHER POTENTIAL
WINTER STORM DEVELOP. THERE ARE SOME KEY DIFFERENCES THOUGH. IN
THE FIRST THREE (AND ESPECIALLY THE FIRST TWO) WE KNEW WE WERE
GOING TO GET HIT HARD AND IT WAS GOING TO BE ALL SNOW. THINGS WERE
FAIRLY CUT AND DRY. WITH THE THIRD SYSTEM, WE KNEW IT WOULD BE
ANOTHER BIG ONE BUT THERE WERE MORE P-TYPE QUESTIONS.
WITH THIS NEXT EVENT, CONFIDENCE IS QUITE LOW ON THE DETAILS AS
SEVERAL SCENARIOS COULD PLAY OUT.
FIRST, THE BIG PICTURE...A LARGE H5 TROF IS OVER THE ERN CONUS AND
THIS TROF IS EXPECTED TO DEEPEN AND BECOME NEG TILTED OVER THE NEXT
FEW DAYS. AS IT DOES, ONE SFC LOW WILL DEVELOP NR THE UPR LOW OVER
THE OH VLY AND SLIDE EWD. THEN, ENERGY WILL EJECT OUT OF THE
GLFMEX CST AND MOVE NEWD. THIS ENERGY WILL SPAWN A NEW SFC LOW NR
THE CAROLINA CST. THERE IS GOOD MDL AGREEMENT ON THIS SCENARIO.
THERE IS LESS AGREEMENT ON WHAT HAPPENS AFTER THAT POINT. ALL OF
THE MDLS MOVE THE LOW NWD, THEN NWWD AND EVEN WWD AND THEN SWD IN
A PINWHEEL EFFECT AROUND THE LARGE UPR LOW. AGAIN THERE IS DECENT
MDL AGREEMENT THERE. HOWEVER, THE INDIVIDUAL MDL DETAILS WITH THE
LOW ARE ANYTHING BUT STRAIGHTFORWARD.
IT IS NEVER EASY WHEN DEALING WITH UPR LOWS AS THEY OFTEN HAVE
MINDS OF THEIR OWN. IN SOME CASES I HAVE SEEN ACTUAL EFFECTS BE
HUNDREDS OF MILES AWAY FROM WHERE THEY WERE FCSTED. THE ULTIMATE
POSN OF THE UPR LOW AND WHERE THE SFC LOW MOVES AS WELL AS HOW
STRONG THESE FEATURES ARE WILL ULTIMATELY DETERMINE WHAT WX WE
GET, AND THOSE DETAILS ARE STILL NOT CLEAR.
AS IS OFTEN THE CASE (AND HAS BECOME VERY COMMON OF LATE) THE NAM
AND GFS ARE IN ONE CAMP AND THE UKMET AND ECMWF ARE IN ANOTHER. I
MUST START OUT BY SAYING THAT, IN GENERAL, THE ECMWF AND UKMET ARE
THE TWO MOST RELIABLE MDLS. HOWEVER, THAT DOES NOT NECESSARILY
MEAN THERE SOLNS ARE IN THIS CASE. THE UKMET AND ECMWF ARE FURTHER
TO THE E THAN THE GFS THROUGH 26/00Z. THE NAM IS IN THE MIDDLE.
BY 26/12Z THE POSN DIFFS ARE NOT AS GREAT. HOWEVER, THERE STILL
REMAIN BIG DISCREPANCIES ON HOW THE MDLS HANDLE OTHER FEATURES,
ESPECIALLY WARM AIR. WITH THE LARGE UPR LOW NEARBY, THERE WILL BE
PLENTY OF COLD AIR ALOFT. BUT, BOTH THE UKMET AND ECMWF ARE WARMER
AT THE LOWER LEVELS THAN THE NAM AND GFS. IF THE UKMET OR ECMWF
WERE TO BE MORE CORRECT, THEN CERTAINLY THERE WOULD BE MORE P-TYPE
PROBLEMS, ESPECIALLY IF YOU GO S AND E ON THURSDAY. IF THE NAM OR
GFS WERE CORRECT, THAN IT WOULD BE MOSTLY, IF NOT ALL SNOW
EVERYWHERE.
WITH SUCH A STRONG UPR LOW, ONE WOULD THINK THAT THE COLDER SOLN
SHOULD ULTIMATELY BE THE FAVORED ONE, AND THAT CAN CERTAINLY BE
THE CASE. HOWEVER, I STRUGGLE TO RULE OUT THE ECMWF SOLN,
ESPECIALLY SINCE IT HAS SUPPORT FROM THE UKMET AND IS GENLY
RELIABLE. PLUS, IN THE FEBRUARY 9/10 EVENT, THE ECMWF WAS ONE OF
THE ONLY MDLS, IF NOT THE ONLY MDL THAT BROUGHT IN ENOUGH WARM AIR
TO BRING SOME FREEZING RAIN ACRS PHL AND NEARBY AREAS, AND THAT IS
EXACTLY WHAT HAPPENED.
BASED ON ALL OF THE UNCERTAINTY, IT WAS DECIDED TO LET THE WINTER
STORM WATCH RIDE FOR ANOTHER CYCLE. HOPEFULLY, THERE COULD BE SOME
BETTER MDL AGREEMENT WITH SUCCEEDING RUNS AND CHANGES/UPGRADES CAN
BE MADE WHERE NECESSARY.
IF EVERYTHING WERE TO FALL AS SNOW, WE WOULD BE LOOKING AT ANOTHER
SUBSTANTIAL SNOWSTORM, BUT ATTM, NOT AS MUCH AS ANY OF THE
PREVIOUS THREE STORMS. THE HEAVIEST AMOUNTS WOULD BE OVER NRN
SECTIONS OF THE AREA, AS IS USUALLY THE CASE (EXCEPT FOR THIS
YEAR). IF THE WARMER SOLN VERIFIED, THEN ALL BETS ARE OFF. WITH
SCENARIOS LIKE THESE, THERE IS A HIGHER THAN AVERAGE CHANCE OF THE
FCST NOT WORKING OUT QUITE AS EXPECTED.
FOR THE SAKE OF EFFICIENCY, HAVE TRENDED TWD A COLDER SOLN (AGAIN,
CONFIDENCE IS LOW) AND SNOW ACCUM NUMBERS REPRESENT A
PREDOMINANTLY SNOW SOLN. PRESENT INDICATIONS SUGGEST MAYBE UP TO
FOUR INCHES OF SNOW IN SOUTHERN DELAWARE, PERHAPS 6 TOR 10 INCHES
IN PHILADELPHIA AND A FOOT OR MORE IN NORTHERN NEW JERSEY AND THE
POCONOS. IF THE ECMWF/UKMET IS MORE CORRECT THEN THESE NUMBERS
WOULD BE TOO HIGH, IN GENERAL.
REGARDLESS, OF TYPE, PRECIPITATION WILL BEGIN FROM S TO N BY
DAYBREAK THURSDAY. IT WILL THEN CONTINUE THROUGH THE DAY INTO
THURSDAY NIGHT, WITH THE HEAVIEST LIKELY COMING THURSDAY AFTN AND
NIGHT AND THEN ENDING ON FRIDAY. THE BULK OF THE EVENT SHOULD BE
OVER FRIDAY MORNING.
WINDS WILL ALSO INCREASE THURSDAY INTO FRIDAY WITH GUSTS PSBLY
REACHING 30 MPH OR PSBLY GREATER. SFC LOW IS FCST TO BE IN THE
970-980 MB RANGE (WOW). THIS WILL CAUSE ANY SNOW TO BLOW AND
DRIFT AND REDUCE VISIBILITIES TO NEAR ZERO AT TIMES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
IN LIGHT OF THE UPCOMING EVENT, DID NOT MAKE MANY CHANGES TO THE
EXTENDD. THE UPR LOW WILL CONTINUE TO SPIN THROUGH THE WEEKEND,
BUT NO NEW SFC LOWS ARE EXPECTED ATTM. THE UPR LOW WILL GRADUALLY
MOVE EWD (FINALLY) AND FILL BY SUNDAY, AS HIGH PRESSURE GRADUALLY
PUSHES IN FROM THE W. WILL KEEP THE EXTENDD BENIGN WITH NO SIG
PRECIP. TEMPS WILL START OFF BELOW NORMAL, WITH A WARMING TREND BY
EARLY NEXT WEEK.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
EARLY THIS MORNING, ALL SITES HAD EITHER IFR OR MVFR CEILINGS.
VISIBILITIES WHERE LINGERING DRIZZLE WAS OCCURRING WERE MVFR. RADAR
SHOWED THAT SOME DRIZZLE WAS REDEVELOPING SOUTH OF WHERE THE
SOUTHERN EDGE HAD APPEARED TO BE, AND WE ARE RUNNING A LITTLE
PESSIMISTIC IN OUR VISIBILITY FORECASTS AS A RESULT. WHERE THERE WAS
NO DRIZZLE, THE STEADY NORTH TO NORTHWEST WIND WAS MIXING THE LOWEST
LAYER ENOUGH TO KEEP VISIBILITIES UP. WITH ANY LUCK, THAT WILL
PERSIST INTO THE DAYLIGHT HOURS.
WE EXPECT TO GO TO VFR CONDITIONS BY LATE MORNING TO EARLY AFTERNOON
ON A CONTINUED MODERATE NORTHWEST WIND. BY THE END OF THE TAF
PERIOD, WE THINK CEILINGS WILL START TO LOWER AGAIN IN ADVANCE OF
THE NEXT STORM. WE WILL START PRECIPITATION /FOR NOW WE WILL GO WITH
SNOW FROM THE ONSET AT ALL SITES EXCEPT ACY, WHERE WE WILL START
WITH A MIX/ BETWEEN 06Z AND 12Z TOMORROW, AND FOR THE 12Z PHL TAF WE
WILL START TO INCREASE THE NORTHWEST WIND BETWEEN 12Z AND 18Z
TOMORROW. WE EXPECT IFR CONDITIONS IN THE SNOW.
OUTLOOK...
IFR CEILINGS AND VISIBILITIES ARE IN STORE FOR LATE THURSDAY INTO
FRIDAY AS THE NEXT SYSTEM MOVES INTO AREA. PERIODS OF SNOW ARE
ALSO EXPECTED ALONG WITH GUSTY WINDS.
&&
.MARINE...
OVER THE BAY, CONDITIONS ARE DROPPING BELOW ADVISORY CRITERIA AND WE
WILL LET THE ADVISORY EXPIRE AT 6 AM. OVER THE SOUTHERN ATLANTIC
COASTAL WATERS, GUIDANCE SUGGESTS WINDS WILL STAY UP A BIT PAST 6 AM
AND SEAS WILL STAY UP A BIT AFTER THAT, SO WE WILL EXTEND THE
ADVISORY TO 1 PM. OVER THE NORTHERN ATLANTIC COASTAL WATERS, WE WILL
GO WITH THE 6 PM END TIME FOR NOW.
GUIDANCE CONTINUES TO SHOW THAT GALES REMAIN LIKELY FOR THURSDAY
INTO THURSDAY NIGHT OVER ALL WATERS, AND THAT THEY REMAIN SO THROUGH
FRIDAY FOR THE NORTHERN WATERS. THEY ALSO CONTINUE TO SHOW A CHANCE
OF STORM FORCE WINDS. THIS ALL BEGINS DURING THE THIRD PERIOD
/THURSDAY/, SO WE'RE NOT GOING TO BOOST OR TO START GIVING TOO MUCH
DEFINITION TO THE GALE WATCH AT THIS POINT. WE WILL MAINTAIN IT AS
IT STANDS.
SEAS WILL SLOWLY START TO COME DOWN, ALONG WITH THE WINDS, ON FRIDAY
OR FRIDAY NIGHT.
&&
.TIDES/COASTAL FLOODING...
WITH THE UPCOMING SYSTEM, LATEST GUIDANCE INDICATES THAT MINOR
TIDAL FLOODING IS POSSIBLE WITH THE THURSDAY MORNING HIGH TIDES
MAINLY ALONG THE OCEAN FRONT. WITH THIS OUT IN THE THIRD PERIOD WE
WILL HOLD OFF ISSUING ANY HEADLINES. THE NEXT CONCERN WILL BE
BLOWOUT TIDES BEGINNING THURSDAY NIGHT AS THE LOW IS FORECAST TO
STALL JUST TO OUR NORTHEAST.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING
FOR PAZ054-055-060>062-067>071.
NJ...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING
FOR NJZ001-007>010-012>027.
DE...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING
FOR DEZ001>004.
MD...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING
FOR MDZ008-012-015-019-020.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
ANZ430-431-450>455.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
ANZ452>455.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ450-
451.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...NIERENBERG
AVIATION...DELISI
MARINE...DELISI
TIDES/COASTAL FLOODING...DELISIHazardous weather outlook, Feb 24, 6:45 AM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 645 AM EST WED FEB 24 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-251000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 645 AM EST WED FEB 24 2010 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ452>455-251000- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 645 AM EST WED FEB 24 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-251000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 645 AM EST WED FEB 24 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-251000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 645 AM EST WED FEB 24 2010 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 11:11 PM EST | Areal Flood Warning | PHI | Monmouth, Ocean | 30 hr |
| Feb 23, 11:41 PM EST | Coastal Flood Advisory | PHI | Middlesex, Monmouth, Ocean | 6 hr |
| Feb 24, 3:11 PM EST | Gale Warning | PHI | 48 hr | |
| Feb 24, 3:16 PM EST | Winter Storm Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 48 hr |
| Feb 24, 3:49 PM EST | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more | 18 hr |
Nearby
River Flood Warnings in New Jersey, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.